Results 1 to 15 of 15
  1. #1
    BrysZ's Avatar
    BrysZ is offline Associate Member
    Join Date
    Sep 2010
    Posts
    396

    Creatine = Headache

    Anybody else get a headache while on creatine? This is the third time over the last two years I have used creatine and have to quit due to a pounding headache. Most times I am fine until I do my first work set and then POW. Splitting headache that last for hours. I drink a shit-ton of water and still no change. It subsides between sets, almost disappears during the set and then right afterward it is rediculous. I have noticed it only happens when I have been on creatine for a couple weeks. Any advice...I know...stop taking creatine...anything else interesting? Thank you.

  2. #2
    Turkish Juicer's Avatar
    Turkish Juicer is offline Knowledgeable Member
    Join Date
    Feb 2011
    Location
    Istanbul
    Posts
    2,984
    Several people have reported creatine related headaches before in this forum and elsewhere.

    Yes, there may be a direct correlation between Creatine use and headaches due to taking high doses of creatine and not consuming enough fluids throughout the day.

    The more creatine that is stored in the muscles, the more water is drawn into and stored in the muscles. Your body's need for water increases, as does your chance of becoming dehydrated. The onset of a headache is a common symptom of dehydration.

    Maintaining hydration throughout the day can help prevent the development of headaches due to creatine use. You should drink water frequently throughout the day. Thirst alone is an inadequate indicator of dehydration. Caffeine is a diuretic that aggravates dehydration, so you should avoid consuming caffeinated products if you take creatine and suffer from headaches. Taking high doses of creatine can also be a factor in dehydration, so be sure to take only recommended doses.

  3. #3
    dec11's Avatar
    dec11 is offline 'everything louder than everything else'
    Join Date
    Jan 2009
    Location
    *no sources i wont reply*
    Posts
    14,140
    Blog Entries
    1
    ya, dehydration caused by the creatine mate, i suffer migraines and if i dont kp my fluids topped up while on creatine they are more prevalent

  4. #4
    BrysZ's Avatar
    BrysZ is offline Associate Member
    Join Date
    Sep 2010
    Posts
    396
    Thanks guys!!!

  5. #5
    Ashop's Avatar
    Ashop is offline Anabolic Member
    Join Date
    Jun 2005
    Posts
    9,943
    Never a problem for me or a complaint that I have really heard from
    anyone that I train.

  6. #6
    AbusedYam is offline Junior Member
    Join Date
    Apr 2011
    Posts
    70
    Drink more water

  7. #7
    prodigious is offline Junior Member
    Join Date
    Mar 2012
    Posts
    74
    Any suggestion on how much water? What if the headaches still happen with 4+ litres of water?

  8. #8
    slfmade's Avatar
    slfmade is offline Knowledgeable Member
    Join Date
    Nov 2011
    Location
    N. Hollywood on Radford
    Posts
    3,940
    I've never had headaches due to creatine, so I can't speak from personal experience, but it sounds like you need to drink more water. 4 litters of water isn't even a gallon. I would be consuming at least a gallon a day even if I wasn't using supplements. If using supplements like creatine, I would bump it to 1.5 or 2 gallons of water a day if your training justifies it!

  9. #9
    Far from massive's Avatar
    Far from massive is offline Knowledgeable Member
    Join Date
    Sep 2010
    Location
    No Sources Given
    Posts
    5,392
    On top of what others have said are you hydrating while working out? In addition to your regular intake by consuming small amounts of water after every set you will be able to hydrate a lot better.

  10. #10
    jypoll's Avatar
    jypoll is offline Member
    Join Date
    Apr 2010
    Location
    Canada
    Posts
    676
    Quote Originally Posted by prodigious View Post
    Any suggestion on how much water? What if the headaches still happen with 4+ litres of water?
    4+ litres really isnt that much water, especially for being on creatine

  11. #11
    Turkish Juicer's Avatar
    Turkish Juicer is offline Knowledgeable Member
    Join Date
    Feb 2011
    Location
    Istanbul
    Posts
    2,984
    Quote Originally Posted by slfmade View Post
    I've never had headaches due to creatine, so I can't speak from personal experience, but it sounds like you need to drink more water. 4 litters of water isn't even a gallon. I would be consuming at least a gallon a day even if I wasn't using supplements. If using supplements like creatine, I would bump it to 1.5 or 2 gallons of water a day if your training justifies it!
    4 lt is well over a gallon.

  12. #12
    Turkish Juicer's Avatar
    Turkish Juicer is offline Knowledgeable Member
    Join Date
    Feb 2011
    Location
    Istanbul
    Posts
    2,984
    Quote Originally Posted by jypoll View Post
    4+ litres really isnt that much water, especially for being on creatine
    Whether 4 lt of water ED isn't much water depends on the individual's bodyweight, the climate he lives in, how much he sweats and daily sodium intake as well as daily intake of natural diuretics.

  13. #13
    SEOINAGE's Avatar
    SEOINAGE is offline Anabolic Member
    Join Date
    Nov 2011
    Posts
    2,863
    Old thread, but the first time I ever took creatine I got mild headaches, felt more like my head was swelling. And pretty sure that was jsut during the loading phase. I no longer ever load or cycle. if I want to be on it im on it, takes a little longer to be full concentration in your system but its fine, and when I dont feel like taking it anymore I stop till whenever. Haven't taken it in a year, but make best gains on it.

  14. #14
    prodigious is offline Junior Member
    Join Date
    Mar 2012
    Posts
    74
    I got headaches when I
    Only drank 4 liters of water, as soon as I jumped it to 5-6 they went away

  15. #15
    flexxi's Avatar
    flexxi is offline New Member
    Join Date
    Mar 2012
    Posts
    27
    U retain water while on it so your body needs more water ...

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •